Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Child having nephrotic. On wysolone. Increase in appetite. What are the side effects? Will it be cured after medication?

my child is 2 years suffering from nephrotic since two weeks she is on wysolone and is prescribed for 12 weeks her urine protein is showing now negative , can this steroid taper, as for 6 weeks she has to take 10 mg twice a day , what will be the side effects , her appetite has increased, will she be normal after her course of medicine? can it relapse ? and if yes is there any precaution that can be taken so that it doesnt relapse?
Asked On : Tue, 17 Jul 2012
Answers:  1 Views:  107
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Feb 2013
Thank you for your query,
Continue the medication as per your doctor advise and be in regular follow up.
The side effects are like weight gain, excessive hair, gastritis and cushingoid facies.
But most of the side effects will subside gradually once the steroid has been stopped after completing the treatment.
Increased appetite is due to steroid effect.
Most of the nephrotic syndromes are due to minimal change disease in children and relapse is rare.
But at this point it is very difficult to tell who will get relapse and who don't get it.
Effective treatment of respiratory and urinary tract infection will usually prevent the relapse if they are associated during the course.
Hope I have answered your query.
Answered: Wed, 20 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor